Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 72, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jul 17, 2021, 6:53 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 6:53 AM CDT (11:53 UTC)
- Expired
- Jul 17, 2021, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 143 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WGUS43 KSGF 171153 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Springfield MO 653 AM CDT Sat Jul 17 2021 KSC021-037-171800- /O.NEW.KSGF.FA.W.0072.210717T1153Z-210717T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cherokee KS-Crawford KS- 653 AM CDT Sat Jul 17 2021 The National Weather Service in Springfield has issued a * Flood Warning for... Western Cherokee County in southeastern Kansas... Western Crawford County in southeastern Kansas... * Until 100 PM CDT Saturday. * At 653 AM CDT, gauge reports indicated that flooding continues due to runoff from the heavy that occurred across the area Thursday night into Friday. Flooding is already occurring in the warned area. Lightning Creek and the Neosho River remain in flood stage. Creeks and streams that flow into the larger stem river could also be affected today. * Some locations that will experience flooding include... Mccune, Walnut, West Mineral, Hepler, Sherman, Hallowell, Sherwin and Greenbush. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Many flood deaths occur in vehicles. && LAT...LON 3766 9509 3766 9490 3700 9490 3700 9507 $$ EW
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 17, 6:07 AM CDT, 46 minutes earlier.
Area forecast discussion, Jul 17, 6:07 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 607 AM CDT Sat Jul 17 2021 .SHORT TERM...(Today through Sunday) Issued at 227 AM CDT Sat Jul 17 2021 Much more quiet night across the forecast area than was last night, however convection with slow moving storms was just southwest of the CWA early this morning. A nearly stationary front was bisecting the forecast area over central MO with a surface low over southwest KS and a weak surface trough extending eeast of the low into northeast OK. It was along this boundary which was also in an elevated instability axis with MU CAPES of 2000 j/kg and PW values of 1.7 to 1.9 in. where the convection was firing. CAMS were showing some scattered convection possibly drifting/developing into our western CWA tonight and on Saturday and we will be going with scattered pops across all but the far northeast CWA during the day today. The front is expected to slowly drift south across the area over the weekend and this risk of scattered convection will likely persist through the weekend. Drier air will continue to slowly work southwestward into the area and pops will diminish from northeast to southwest over the weekend. High temperaures over the weekend will generally remain in the mid 80s with a few low 80s in the north and a few upper 80s in the south possible. .LONG TERM...(Sunday night through Friday) Issued at 227 AM CDT Sat Jul 17 2021 An upper level ridge axis over the Rockies will remain there over the weekend and gradually amplify. By Sunday night into Monday, a piece of energy will begin to dive south on the eastern side of the upper ridge over eastern Kansas and into western MO. Meanwhile, in the lower levels, high pressure will continue to build into the area behind the surface front. Showers and thunderstorm chances will continue over the southwestern half of the CWA as the shortwave energy moves across the area, while areas in the northeast half of the CWA will likely remain dry as the drier air mass continues to move in. Eventually, by Tuesday, the upper energy will shift southwest of the area and form a closed low which will then retrograde westward and undercut the upper ridge. Tuesday and Wednesday look to be dry across the area. Heading into Thursday, moisture will begin to return northward into the area and with afternoon instability developing over the area, thunderstorms will once again return to the forecast to close out the work week. Temperatures will be in the low to mid 80s to start out the week, but warming back into the mid to upper 80s by midweek and the upper 80s to low 90s by the end of the week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 605 AM CDT Sat Jul 17 2021 For the 12z TAFS, convection has remained mostly on the periphery of the CWA overnight. Scattered convection will be possible mainly towards the late morning and through the afternoon. May see some MVFR conditions within the convection if a storm moves over the station, but otherwise should remain in VFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jul 17, 6:39 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 639 AM CDT Sat Jul 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 639 AM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will be possible today and tonight, with the main concentration over southern Missouri into southeast Kansas. Heavy rain will be possible in these areas and any training storms could produce some localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will remain possible through Monday, mainly over southwest Missouri into southeast Kansas. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:27 PM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 23 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.